Alert archive / Arkansas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 112, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 8, 2024, 10:09 PM CDT for Bowie County, Texas; 4 counties in Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2024, 10:09 PM CDT (03:09 UTC)
- Expired
- May 8, 2024, 11:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Miller County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 3:27 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3996 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 10.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 10:08 PM CDT, 1 minute earlier.
Area forecast discussion, May 8, 10:08 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Shreveport LA 1008 PM CDT Wed May 8 2024 ...New UPDATE, SHORT TERM... .UPDATE... Issued at 1001 PM CDT Wed May 8 2024 Expanded Tornado Watch 210 in time to midnight and included some Arkansas counties for a while longer too active SVR warnings. && .UPDATE... Issued at 923 PM CDT Wed May 8 2024 Primarily to warm overnight lows at this time. && .SHORT TERM... (Tonight through Friday Night) Issued at 1001 PM CDT Wed May 8 2024 The HRRR has been wrong before, so we will give these storms a couple more hours of breathing room along our I-30 corridor with the Tornado Watch editing so to speak. Lots of CAPE and momentum now with radar trying to play connect the dots on these towers. We have kept some maybe severe wording in for the overnight at this time. More to come by midnight and of course and in our new zone package for the day ahead with our broad I-20 corridor Enhanced Risk for day 2. /24/ && .LONG TERM... (Friday through next Tuesday) Issued at 339 PM CDT Wed May 8 2024 Quieter weather briefly returns through the weekend before precipitation chances are reintroduced early next week. Quasi- zonal flow aloft will allow for a mid-level trough to drift eastward across the Four Corners into the Southern Plains. This trough, in combination with ridging shifting further east across the Mississippi River, will maintain enhanced southerly flow and moisture through most of early next week. Precipitation chances will remain through the same time period as a result. /16/ && .AVIATION... (00Z TAFS) Issued at 635 PM CDT Wed May 8 2024 Widespread haze originating from Mexico and Central America will result in some instances of MVFR visibilities at the start of the period. A complex of strong to severe convection is expected to enter portions of Southeast Oklahoma and Northeast Texas around 09/02z before moving southeast affecting most TAF sites. The storms should begin to rapidly weaken after midnight local time, so convection was not mentioned at KMLU or KLFK. Low clouds are expected to rapidly develop after the storms dissipate resulting in widespread IFR/LIFR flight conditions. A slow improvement is expected after daybreak Thursday, but VFR conditions should return to most sites by 09/18z. More strong to severe thunderstorms are anticipated to affect Southeast Oklahoma and East Texas, potentially affecting KTYR, near the end of this TAF cycle. CN && .PRELIMINARY POINT TEMPS/POPS... SHV 75 90 67 83 / 40 30 50 0 MLU 75 90 65 81 / 30 20 60 0 DEQ 66 86 58 80 / 60 30 30 0 TXK 72 87 62 81 / 70 30 40 0 ELD 72 86 61 80 / 60 20 40 0 TYR 72 88 65 82 / 40 40 40 0 GGG 74 88 65 82 / 40 30 50 0 LFK 74 92 67 84 / 10 30 40 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...24 LONG TERM....16 AVIATION...09
Hazardous weather outlook, May 8, 3:44 PM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 344 PM CDT Wed May 8 2024 ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-092045- Sevier-Howard-Little River-Miller-McCurtain-Red River-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- 344 PM CDT Wed May 8 2024 ...TORNADO WATCH 210 IN EFFECT UNTIL 10 PM CDT THIS EVENING... This Hazardous Weather Outlook is for southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. Isolated to scattered showers and thunderstorms, some possibly severe, are expected to increase this afternoon and evening over East Texas, Southwest Arkansas, and Southeast Oklahoma, ahead of a weak cold front and associated upper level disturbance. Hail, damaging wind, and the chance for a tornado or two will all be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional showers and thunderstorms should redevelop Thursday afternoon and evening near the slow moving front, with the severe weather threat for damaging winds over the region all possible over these areas. This will diminish Thursday night as the front shifts south of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ARZ060-061-071>073-LAZ001>006-010>014-017>022-TXZ149>153-165>167- 092045- Hempstead-Nevada-Lafayette-Columbia-Union-Caddo-Bossier-Webster- Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 344 PM CDT Wed May 8 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Isolated to scattered showers and thunderstorms, some possibly severe, are expected to increase Wednesday afternoon and evening over East Texas, Southwest Arkansas, and Southeast Oklahoma, ahead of a weak cold front and associated upper level disturbance. Storms are expected to diminish late over northwest Louisiana. Hail, damaging wind, and the chance for a tornado or two will all be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional showers and thunderstorms should redevelop Thursday afternoon and evening near the slow moving front, with the severe weather threat for damaging winds over the region all possible over these areas. This will diminish Thursday night as the front shifts south of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. 16
In the hours before
Local storm report, May 8, 9:40 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
940 PM CDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM Hail Harris 33.75N 94.73W
05/08/2024 M1.00 Inch McCurtain OK Public
Public report of hail up to quarter size
falling in the Harris community. Time
estimated by radar.
&&
BBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:06 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 54 min |
| May 8, 8:20 PM CDT | Tornado Warning | SHV | Red River | 40 min |
| May 8, 8:57 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 48 min |
| May 8, 9:24 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Wood | 66 min |
| May 8, 9:32 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 43 min |
| May 8, 10:19 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus, Upshur, Wood | 56 min |
| May 8, 10:27 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 63 min |
| May 8, 10:58 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith, Upshur, Wood | 42 min |
| May 8, 11:26 PM CDT | Special Weather Statement | SHV | Marion | 49 min |
| May 9, 12:31 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 44 min |
| May 9, 12:34 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 28 min |
| May 9, 4:50 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Morris, Red River, Titus | 55 min |
| May 9, 4:59 PM CDT | Tornado Warning | SHV | Franklin, Red River, Titus | 29 min |
| May 9, 5:36 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 21 min |
| May 9, 1:23 AM CDT | Special Weather Statement | SHV | De Soto | 37 min |
| May 8, 10:56 PM CDT | Special Weather Statement | SHV | Miller | 34 min |
| May 9, 1:18 AM CDT | Special Weather Statement | SHV | Hempstead | 42 min |
| May 9, 1:35 AM CDT | Special Weather Statement | SHV | Hempstead | 40 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2024Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.